May 2019, 18(3): 1247-1259. doi: 10.3934/cpaa.2019060

Symmetry of solutions to a class of Monge-Ampère equations

Department of Mathematics, Tsinghua University, Beijing 100084, China

 

Received  April 2018 Revised  April 2018 Published  November 2018

Fund Project: The second author is supported by NSFC 11771237 and 41390452

We study the symmetry of solutions to a class of Monge-Ampère type equations from a few geometric problems. We use a new transform to analyze the asymptotic behavior of the solutions near the infinity. By this and a moving plane method, we prove the radially symmetry of the solutions.

Citation: Fan Cui, Huaiyu Jian. Symmetry of solutions to a class of Monge-Ampère equations. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1247-1259. doi: 10.3934/cpaa.2019060
References:
[1]

H. Berestycki and L. Nirenberg, Monotonicity, symmetry and anti-symmetry of solutions of semilinear elliptic equations, J. Geom. Phys., 5 (1988), 237-275. doi: 10.1016/0393-0440(88)90006-X.

[2]

H. Berestycki and L. Nirenberg, On the method of moving planes and the sliding method, Bol. Soc. Brasil. Mat. (N.S.), 22 (1991), 1-37. doi: 10.1007/BF01244896.

[3]

E. Calabi, Improper affine hypersurfaces of convex type and a generalization of a theorem by K. Jorgens, Michigan Math. J., 5 (1958), 105-126.

[4]

L. CaffarelliB. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. pure. Appl. Math., 42 (1989), 271-297. doi: 10.1002/cpa.3160420304.

[5]

X. Chen and H. Y. Jian, The radial solutions of Monge-Ampère equations and the semi-geostrophic system, Adv. Nonlinear Stud., 5 (2005), 587-600. doi: 10.1515/ans-2005-0407.

[6]

W. Chen and C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622. doi: 10.1215/S0012-7094-91-06325-8.

[7]

L. CaffarelliY. Y. Li and L. Nirenberg, Some remarks on singular solutions of nonlinear elliptic equations. I, J. Fixed Point Theory Appl., 5 (2009), 353-395. doi: 10.1007/s11784-009-0107-8.

[8]

S. Y. Cheng and S. T. Yau, On the regularity of the Monge-Ampere equation $\det ((\partial^2u/\partial x^ix^j)) = F(x,u)$, Comm. Pure Appl. Math., 30 (1977), 41-68. doi: 10.1002/cpa.3160300104.

[9]

K. S. Chou and X. J. Wang, The Lp-Minkowski problem and the Minkowski problem in centroaffine geometry, Adv. Math., 205 (2006), 33-83. doi: 10.1016/j.aim.2005.07.004.

[10]

K. S. Chou and X. J. Wang, Minkowski problems for complete noncompact convex hypersurfaces, Topol. Methods Nonlinear Anal., 6 (1995), 151-162. doi: 10.12775/TMNA.1995.037.

[11]

M. Dou, A direct method of moving planes for fractorial Laplacian equations in the unit ball, Comm. pure Appl. Anal., 15 (2016), 1797-1807. doi: 10.3934/cpaa.2016015.

[12]

L. DamascelliF. Pacella and M. Ramaswamy, Symmetry of ground states of p-Laplace equations via the moving plane method, Arch. Rat. Mech. Anal., 148 (1999), 291-308. doi: 10.1007/s002050050163.

[13]

B. Franchi and E. Lanconelli, Radial symmetry of the ground states for a class of quasilinear elliptic equations, in Nonlinear Diffusion Equations and Their Equilibrium States (eds. W.-M. Ni, L. A. Peletier and James Serrin), Springer-Verlag, (1988), 287–292. doi: 10.1007/978-1-4613-9605-5_17.

[14]

B. GidasW.-M. Ni and L. Nirenberg, Symmetry and relatedproperties via the maximum principle, Commun. Math. Phys., 68 (1979), 209-243.

[15]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, 1997.

[16]

K. Jorgens, Uber die Losunger der Differentialgeichung rt-s2 = 1, Math. Anna., 127 (1954), 130-134. doi: 10.1007/BF01361114.

[17]

H. Y. Jian and Y. Li, Optimal boundary regularity for a Singular Monge-Ampère equation, Journal of Differential Equations, 264 (2018), 6873-6890. doi: 10.1016/j.jde.2018.01.051.

[18]

H. Y. JianJ. Lu and X.-J. Wang, Nonuniqueness of solutions to the LP-Minkowski problem, Adv. Math., 281 (2015), 845-856. doi: 10.1016/j.aim.2015.05.010.

[19]

H. Y. JianJ. Lu and X.-J. Wang, A priori estimates and existences of solutions to the prescribed centroaffine curvature problem, J. Funct. Anal., 274 (2018), 826-862. doi: 10.1016/j.jfa.2017.08.024.

[20]

H. Y. JianJ. Lu and G. Zhang, Mirror symmetric solutions to the cetro-affine Minkowski prblem, Calc. Var. Partial Differential Equations, 55 (2016). doi: 10.1007/s00526-016-0976-9.

[21]

H. Y. Jian and X.-J. Wang, Bernstein theorem and regularity for a class of Monge-Ampère equation, J. Diff. Geom., 93 (2013), 431-469.

[22]

H. Y. Jian and X.-J. Wang, Existence of entire solutions to the Monge-Ampère equation, Amer. J. Math., 136 (2014), 1093-1106. doi: 10.1353/ajm.2014.0029.

[23]

H. Y. JianX.-J. Wang and Y. W. Zhao, Global smoothness for a singular Monge-Ampère equation, Journal of Differential Equations, 263 (2017), 7250-7262. doi: 10.1016/j.jde.2017.08.004.

[24]

C. Li, Monotonocity and symmetry of solutions of fully nonlinear elliptic equations on unbounded domains, Commu. Partial Differ. Equations, 16 (1991), 491-526. doi: 10.1080/03605309108820766.

[25]

Y. Li and W.-M. Ni, On the asymptotic behavior and radial symmetry of positive solutions of semilinear elliptic equations in $R^n$ II. Radial symmetry, Arch. Rat. Mech. Anal., 118 (1992), 223-243. doi: 10.1007/BF00387896.

[26]

Y. Li and W.-M. Ni, Radial symmetry of positive solutions of nonlinear elliptic equations in Rn, Comm. Part. Diff. Eqs., 189 (1993), 104-397. doi: 10.1080/03605309308820960.

[27]

E. Lutwak, The Brunn-Minkowski-Firey theory. I. Mixed volumes and the Minkowski problem, J. Diff. Geom., 38 (1993), 131-150.

[28]

A. V. Pogorelov, The Minkowski Multidimensional Problem, J. Wiley, New York, 1978.

[29]

J. Serrin and H.-H. Zou, Symmetry of Ground states of quasilinear elliptic equations, Arch. Rat. Mech. Anal., 148 (1999), 265-290. doi: 10.1007/s002050050162.

[30]

J. Urbas, Complete noncompact self-similar solutions of Gauss curvature flows I. Positive powers, Math. Ann., 311 (1998), 251-274. doi: 10.1007/s002080050187.

show all references

References:
[1]

H. Berestycki and L. Nirenberg, Monotonicity, symmetry and anti-symmetry of solutions of semilinear elliptic equations, J. Geom. Phys., 5 (1988), 237-275. doi: 10.1016/0393-0440(88)90006-X.

[2]

H. Berestycki and L. Nirenberg, On the method of moving planes and the sliding method, Bol. Soc. Brasil. Mat. (N.S.), 22 (1991), 1-37. doi: 10.1007/BF01244896.

[3]

E. Calabi, Improper affine hypersurfaces of convex type and a generalization of a theorem by K. Jorgens, Michigan Math. J., 5 (1958), 105-126.

[4]

L. CaffarelliB. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. pure. Appl. Math., 42 (1989), 271-297. doi: 10.1002/cpa.3160420304.

[5]

X. Chen and H. Y. Jian, The radial solutions of Monge-Ampère equations and the semi-geostrophic system, Adv. Nonlinear Stud., 5 (2005), 587-600. doi: 10.1515/ans-2005-0407.

[6]

W. Chen and C. Li, Classification of solutions of some nonlinear elliptic equations, Duke Math. J., 63 (1991), 615-622. doi: 10.1215/S0012-7094-91-06325-8.

[7]

L. CaffarelliY. Y. Li and L. Nirenberg, Some remarks on singular solutions of nonlinear elliptic equations. I, J. Fixed Point Theory Appl., 5 (2009), 353-395. doi: 10.1007/s11784-009-0107-8.

[8]

S. Y. Cheng and S. T. Yau, On the regularity of the Monge-Ampere equation $\det ((\partial^2u/\partial x^ix^j)) = F(x,u)$, Comm. Pure Appl. Math., 30 (1977), 41-68. doi: 10.1002/cpa.3160300104.

[9]

K. S. Chou and X. J. Wang, The Lp-Minkowski problem and the Minkowski problem in centroaffine geometry, Adv. Math., 205 (2006), 33-83. doi: 10.1016/j.aim.2005.07.004.

[10]

K. S. Chou and X. J. Wang, Minkowski problems for complete noncompact convex hypersurfaces, Topol. Methods Nonlinear Anal., 6 (1995), 151-162. doi: 10.12775/TMNA.1995.037.

[11]

M. Dou, A direct method of moving planes for fractorial Laplacian equations in the unit ball, Comm. pure Appl. Anal., 15 (2016), 1797-1807. doi: 10.3934/cpaa.2016015.

[12]

L. DamascelliF. Pacella and M. Ramaswamy, Symmetry of ground states of p-Laplace equations via the moving plane method, Arch. Rat. Mech. Anal., 148 (1999), 291-308. doi: 10.1007/s002050050163.

[13]

B. Franchi and E. Lanconelli, Radial symmetry of the ground states for a class of quasilinear elliptic equations, in Nonlinear Diffusion Equations and Their Equilibrium States (eds. W.-M. Ni, L. A. Peletier and James Serrin), Springer-Verlag, (1988), 287–292. doi: 10.1007/978-1-4613-9605-5_17.

[14]

B. GidasW.-M. Ni and L. Nirenberg, Symmetry and relatedproperties via the maximum principle, Commun. Math. Phys., 68 (1979), 209-243.

[15]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Springer-Verlag, 1997.

[16]

K. Jorgens, Uber die Losunger der Differentialgeichung rt-s2 = 1, Math. Anna., 127 (1954), 130-134. doi: 10.1007/BF01361114.

[17]

H. Y. Jian and Y. Li, Optimal boundary regularity for a Singular Monge-Ampère equation, Journal of Differential Equations, 264 (2018), 6873-6890. doi: 10.1016/j.jde.2018.01.051.

[18]

H. Y. JianJ. Lu and X.-J. Wang, Nonuniqueness of solutions to the LP-Minkowski problem, Adv. Math., 281 (2015), 845-856. doi: 10.1016/j.aim.2015.05.010.

[19]

H. Y. JianJ. Lu and X.-J. Wang, A priori estimates and existences of solutions to the prescribed centroaffine curvature problem, J. Funct. Anal., 274 (2018), 826-862. doi: 10.1016/j.jfa.2017.08.024.

[20]

H. Y. JianJ. Lu and G. Zhang, Mirror symmetric solutions to the cetro-affine Minkowski prblem, Calc. Var. Partial Differential Equations, 55 (2016). doi: 10.1007/s00526-016-0976-9.

[21]

H. Y. Jian and X.-J. Wang, Bernstein theorem and regularity for a class of Monge-Ampère equation, J. Diff. Geom., 93 (2013), 431-469.

[22]

H. Y. Jian and X.-J. Wang, Existence of entire solutions to the Monge-Ampère equation, Amer. J. Math., 136 (2014), 1093-1106. doi: 10.1353/ajm.2014.0029.

[23]

H. Y. JianX.-J. Wang and Y. W. Zhao, Global smoothness for a singular Monge-Ampère equation, Journal of Differential Equations, 263 (2017), 7250-7262. doi: 10.1016/j.jde.2017.08.004.

[24]

C. Li, Monotonocity and symmetry of solutions of fully nonlinear elliptic equations on unbounded domains, Commu. Partial Differ. Equations, 16 (1991), 491-526. doi: 10.1080/03605309108820766.

[25]

Y. Li and W.-M. Ni, On the asymptotic behavior and radial symmetry of positive solutions of semilinear elliptic equations in $R^n$ II. Radial symmetry, Arch. Rat. Mech. Anal., 118 (1992), 223-243. doi: 10.1007/BF00387896.

[26]

Y. Li and W.-M. Ni, Radial symmetry of positive solutions of nonlinear elliptic equations in Rn, Comm. Part. Diff. Eqs., 189 (1993), 104-397. doi: 10.1080/03605309308820960.

[27]

E. Lutwak, The Brunn-Minkowski-Firey theory. I. Mixed volumes and the Minkowski problem, J. Diff. Geom., 38 (1993), 131-150.

[28]

A. V. Pogorelov, The Minkowski Multidimensional Problem, J. Wiley, New York, 1978.

[29]

J. Serrin and H.-H. Zou, Symmetry of Ground states of quasilinear elliptic equations, Arch. Rat. Mech. Anal., 148 (1999), 265-290. doi: 10.1007/s002050050162.

[30]

J. Urbas, Complete noncompact self-similar solutions of Gauss curvature flows I. Positive powers, Math. Ann., 311 (1998), 251-274. doi: 10.1007/s002080050187.

[1]

Qi-Rui Li, Xu-Jia Wang. Regularity of the homogeneous Monge-Ampère equation. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 6069-6084. doi: 10.3934/dcds.2015.35.6069

[2]

Bo Guan, Qun Li. A Monge-Ampère type fully nonlinear equation on Hermitian manifolds. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 1991-1999. doi: 10.3934/dcdsb.2012.17.1991

[3]

Alessio Figalli, Young-Heon Kim. Partial regularity of Brenier solutions of the Monge-Ampère equation. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 559-565. doi: 10.3934/dcds.2010.28.559

[4]

Adam M. Oberman. Wide stencil finite difference schemes for the elliptic Monge-Ampère equation and functions of the eigenvalues of the Hessian. Discrete & Continuous Dynamical Systems - B, 2008, 10 (1) : 221-238. doi: 10.3934/dcdsb.2008.10.221

[5]

Diego Maldonado. On interior $C^2$-estimates for the Monge-Ampère equation. Discrete & Continuous Dynamical Systems - A, 2018, 38 (3) : 1427-1440. doi: 10.3934/dcds.2018058

[6]

Barbara Brandolini, Carlo Nitsch, Cristina Trombetti. Shape optimization for Monge-Ampère equations via domain derivative. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 825-831. doi: 10.3934/dcdss.2011.4.825

[7]

Jiakun Liu, Neil S. Trudinger. On Pogorelov estimates for Monge-Ampère type equations. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 1121-1135. doi: 10.3934/dcds.2010.28.1121

[8]

Limei Dai. Multi-valued solutions to a class of parabolic Monge-Ampère equations. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1061-1074. doi: 10.3934/cpaa.2014.13.1061

[9]

Jingang Xiong, Jiguang Bao. The obstacle problem for Monge-Ampère type equations in non-convex domains. Communications on Pure & Applied Analysis, 2011, 10 (1) : 59-68. doi: 10.3934/cpaa.2011.10.59

[10]

Cristian Enache. Maximum and minimum principles for a class of Monge-Ampère equations in the plane, with applications to surfaces of constant Gauss curvature. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1347-1359. doi: 10.3934/cpaa.2014.13.1347

[11]

Shouchuan Hu, Haiyan Wang. Convex solutions of boundary value problem arising from Monge-Ampère equations. Discrete & Continuous Dynamical Systems - A, 2006, 16 (3) : 705-720. doi: 10.3934/dcds.2006.16.705

[12]

Haitao Yang, Yibin Chang. On the blow-up boundary solutions of the Monge -Ampére equation with singular weights. Communications on Pure & Applied Analysis, 2012, 11 (2) : 697-708. doi: 10.3934/cpaa.2012.11.697

[13]

Gregorio Díaz, Jesús Ildefonso Díaz. On the free boundary associated with the stationary Monge--Ampère operator on the set of non strictly convex functions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (4) : 1447-1468. doi: 10.3934/dcds.2015.35.1447

[14]

Bhargav Kumar Kakumani, Suman Kumar Tumuluri. Asymptotic behavior of the solution of a diffusion equation with nonlocal boundary conditions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (2) : 407-419. doi: 10.3934/dcdsb.2017019

[15]

Guofu Lu. Nonexistence and short time asymptotic behavior of source-type solution for porous medium equation with convection in one-dimension. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1567-1586. doi: 10.3934/dcdsb.2016011

[16]

Jean-Claude Saut, Jun-Ichi Segata. Asymptotic behavior in time of solution to the nonlinear Schrödinger equation with higher order anisotropic dispersion. Discrete & Continuous Dynamical Systems - A, 2019, 39 (1) : 219-239. doi: 10.3934/dcds.2019009

[17]

Bernard Brighi, S. Guesmia. Asymptotic behavior of solution of hyperbolic problems on a cylindrical domain. Conference Publications, 2007, 2007 (Special) : 160-169. doi: 10.3934/proc.2007.2007.160

[18]

Belkacem Said-Houari, Radouane Rahali. Asymptotic behavior of the solution to the Cauchy problem for the Timoshenko system in thermoelasticity of type III. Evolution Equations & Control Theory, 2013, 2 (2) : 423-440. doi: 10.3934/eect.2013.2.423

[19]

Ling Mi. Asymptotic behavior for the unique positive solution to a singular elliptic problem. Communications on Pure & Applied Analysis, 2015, 14 (3) : 1053-1072. doi: 10.3934/cpaa.2015.14.1053

[20]

Tingting Liu, Qiaozhen Ma. Time-dependent asymptotic behavior of the solution for plate equations with linear memory. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4595-4616. doi: 10.3934/dcdsb.2018178

2017 Impact Factor: 0.884

Metrics

  • PDF downloads (12)
  • HTML views (27)
  • Cited by (0)

Other articles
by authors

[Back to Top]